Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 3, 2014, 9:33 AM CDT for 5 counties in Illinois; Posey County, Vanderburgh County, Indiana; Henderson County, Union County, Kentucky. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 9:33 AM CDT (14:33 UTC)
- Expired
- Apr 3, 2014, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Hamilton County, IL, Saline County, IL, White County, IL, Williamson County, IL, Posey County, IN, Vanderburgh County, IN, Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:40 AM CDT | FLASH FLOOD | Marion, IL | SEVERAL CITY STREETS HAVE WATER OVER THEM |
| Apr 3, 9:45 AM CDT | FLASH FLOOD | Carmi, IL | SEVERAL STREETS IN THE CITY ARE COVERED BY WATER |
| Apr 3, 10:00 AM CDT | FLASH FLOOD | Henderson, KY | WATER OVER SEVERAL INTERSECTIONS OF HIGHWAY 41A IN HENDERSON |
| Apr 3, 10:35 AM CDT | FLASH FLOOD | Equality, IL | HIGHWAY 142 HAS LOTS OF WATER RUNNING ACROSS IT IN THE CITY LIMITS. |
| Apr 3, 10:42 AM CDT | FLASH FLOOD | Carmi, IL | NUMEROUS ROADS HAVE RUNNING WATER MOVING ACROSS THEM. THIS INCLUDES MUCH OF THE COUNTY. |
| Apr 3, 11:49 AM CDT | FLASH FLOOD | Eldorado, IL | WATER FLOWING OVER SEVERAL ROADS IN THE CITY LIMITS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
295
WGUS53 KPAH 031433
FFWPAH
ILC059-065-165-193-199-INC129-163-KYC101-225-031730-
/O.NEW.KPAH.FF.W.0002.140403T1433Z-140403T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SALINE COUNTY IN SOUTHERN ILLINOIS...
WHITE COUNTY IN SOUTHEAST ILLINOIS...
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
POSEY COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
UNION COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 1230 PM CDT.
* AT 927 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
AT 926 AM CDT...HAMILTON EMERGENCY MANAGEMENT REPORTED WATER
STARTING TO GO OVER ROUTE 142. IN ADDITION...LOW WATER AREAS LIKE
A RAILROAD UNDERPASS AT ROUTE 14 WEST OF MCLEANSBORO WILL BE OR
BECOME FLOODED.
AT 923 AM CDT...WATER WAS STARTING TO GO OVER SOME ROADWAYS IN WHITE
COUNTY ILLINOIS.
SIMILAR FLOODED ROADWAYS HAVE BEEN REPORTED THROUGHOUT THE MORNING.
RADAR SHOWS ADDITIONAL HEAVY RAINS WILL CONTINUE TO REPEAT OVER
THESE AREAS. THIS WILL ONLY HEIGHTEN THE FLOODING RISK AND RESULT IN
FLASH FLOODING.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MOUNT VERNON...CARMI...EVANSVILLE...MELODY HILL...MCLEANSBORO...NEW
HARMONY...BLAIRSVILLE...NORRIS CITY...CROSSVILLE...KASSON...
ENFIELD...POSEYVILLE...CYNTHIANA AND DARMSTADT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN! SEEK HIGH GROUND IMMEDIATELY IF YOU
NOTICE RISING WATERS. DO NOT PASS THROUGH WATER OVER ROADWAYS.
&&
LAT...LON 3823 8798 3820 8769 3817 8769 3816 8747
3794 8745 3790 8730 3782 8732 3778 8727
3765 8749 3764 8773 3747 8797 3755 8800
3751 8806 3760 8818 3761 8916 3785 8915
3785 8870 3825 8870 3825 8799
$$1 follow-up statement
547
WGUS73 KPAH 031637
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT THU APR 3 2014
ILC065-199-031646-
/O.CAN.KPAH.FF.W.0002.000000T0000Z-140403T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON IL-HAMILTON IL-
1137 AM CDT THU APR 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HAMILTON COUNTY IN
SOUTH CENTRAL ILLINOIS...AND WILLIAMSON COUNTY IN SOUTHERN
ILLINOIS...
LAT...LON 3823 8798 3820 8769 3817 8769 3816 8747
3794 8745 3790 8730 3782 8732 3778 8727
3765 8749 3764 8773 3747 8796 3755 8800
3751 8806 3760 8818 3761 8871 3791 8870
3791 8837 3825 8836 3825 8799
$$
ILC059-165-193-INC129-163-KYC101-225-031730-
/O.CON.KPAH.FF.W.0002.000000T0000Z-140403T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE IL-WHITE IL-GALLATIN IL-VANDERBURGH IN-POSEY IN-UNION KY-
HENDERSON KY-
1137 AM CDT THU APR 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
WHITE COUNTY IN SOUTHEAST ILLINOIS...AND GALLATIN AND SALINE COUNTIES
IN SOUTHERN ILLINOIS...AND POSEY AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON AND UNION COUNTIES IN NORTHWEST
KENTUCKY...
AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING REPEAT HEAVY RAINS AND FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNED AREA INCLUDE KASSON...BLAIRSVILLE...NORRIS
CITY...ENFIELD...CROSSVILLE...CARMI...POSEYVILLE...NEW HARMONY...
MOUNT VERNON...MELODY HILL...EVANSVILLE...DARMSTADT AND CYNTHIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL IS EXPECTED TO CONTINUE THE FLOODING THREAT IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3823 8798 3820 8769 3817 8769 3816 8747
3794 8745 3790 8730 3782 8732 3778 8727
3765 8749 3764 8773 3747 8796 3755 8800
3751 8806 3760 8818 3761 8871 3791 8870
3791 8837 3825 8836 3825 8799
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:43 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 3, 3:43 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 343 AM CDT Thu Apr 3 2014 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT THU APR 3 2014 The potential still exists for numerous severe thunderstorms later this afternoon and tonight with damaging winds, large hail and tornadoes all possible, esp over southeast MO, sw IL and far wrn KY. Moreover, a few significant, long-track tornadoes cannot be ruled out. Models continue to show decent agreement with the timing, amplitude and general character of the main short wave trof that will finally lift ne into the lower/mid MS Valley tonight. This trof should take on a slightly negative tilt, leading to strong diffluence/upward motion Thu aftn/night. Surface dew points are already in the lower half of the 60s and more than ample shear values later today and tonight suggest the potential for a few significant, long-track tornadoes. Scattered discrete, rotating storms are expected to develop later this afternoon in the warm sector well ahead of the sfc cold front. In addition to these storms, other severe convection should get going along the front itself today over wrn MO/AR. This activity should eventually morph into one or more severe MCS's and traverse the forecast area overnight as the front accelerates eastward. The cold front should finally clear the region by around sunrise Friday, taking the severe threat with it. Much cooler and drier air will quickly overspread the region Friday and Friday night as Canadian high pressure pushes southeast through the northern Plains. In fact, temperatures may not rise too much from morning lows at many locations. Blustery west winds of 15 to 20 MPH will bring an added chill to the air Friday. A frost or freeze will also be possible Friday night, before things begin to warm a bit on Sunday. .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT THU APR 3 2014 Medium confidence in the extended. Sunday appears to be dry but that will soon change Sunday night. A surface low that was originally progged to move through the Gulf states is now tracking through the Jackson Purchase area of KY. Although there is very little surface based instability. Elevated instability is spreading over wrn KY with showalters now going below zero due to the more northerly track of the low. Thus in anticipation of this trend continuing went ahead and included the fa in isolated thunder Sunday night. By sunrise Monday this instability will be exiting the northeast with current model trends and will reduce pops accordingly. Models due indicate some lingering moisture albeit light at best with the passage of the upper level trough Tuesday. Thus kept a slight chance in Tuesday after a dry Monday night. Otherwise temperatures will be a category or two below normal with high around 60 and lows around 40. && .AVIATION... Issued at 1221 AM CDT THU APR 3 2014 An increasing low level jet will result in continued late night showers/tstms that will restrict cigs to MVFR, and vsbys to IFR at times. Rainfall is expected to continue for at least part of the morning Thu, under IFR cigs. During Thu afternoon, some strong to severe thunderstorm activity is possible in scattered/isolated fashion, with not enough timing/placement certainty to mention in the TAFs at this time. Stronger action is expected with system passage tomorrow night, in a more consolidated form, starting near midnight. Meanwhile, southerly winds will increase in speed and become gusty Thursday, on approach of a fast-moving cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Apr 3, 9:14 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 914 AM CDT THU APR 3 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 914 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST ACROSS THE ENTIRE REGION TODAY AND TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. THE BEST CHANCE TIME PERIOD FOR SEVERE WEATHER IS LATER TODAY AND TONIGHT...WHEN THE COLD FRONT MAKES ITS APPROACH AND PASSAGE. IN ADDITION...HIGH PRECIPITABLE WATER VALUES MEANS THUNDERSTORMS ARE VERY EFFICIENT RAIN PRODUCERS TODAY AND TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE OCCURRING AND REPEATING OVER THE SAME AREAS IN MANY INSTANCES. WITH MORE HEAVY RAIN ON THE WAY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE QUAD STATE...INCLUDING THE SOUTHEAST MISSOURI COUNTIES ALONG THE MISSISSIPPI RIVER...AND EXTENDING EASTWARD TO INCLUDE ALL OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... FLOOD AND SEVERE WEATHER REPORTS ARE ENCOURAGED TODAY AND TONIGHT WITH SPOTTER ACTIVATION.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:13 PM CDT | River Flood Warning | PAH | Wayne, White | 4 days |
| Apr 3, 8:44 AM CDT | Flash Flood Warning | PAH | Franklin | 3 hr |
| Apr 3, 9:17 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 22 hr |
| Apr 3, 10:40 AM CDT | Areal Flood Advisory | PAH | Hardin, Johnson, Pope, Pulaski | 3 hr |
| Apr 3, 1:43 PM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 3 hr |
| Apr 3, 2:47 PM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 17 days |
| Apr 3, 3:19 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Apr 3, 3:34 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 3 hr |
| Apr 3, 4:34 PM CDT | Areal Flood Advisory | PAH | Gallatin, Saline | 116 min |
| Apr 3, 5:36 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 3 hr |
| Apr 3, 9:52 AM CDT | Areal Flood Advisory | PAH | Pike, Spencer, Warrick | 3 hr |
| Apr 3, 12:49 PM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 3 hr |
| Apr 3, 1:01 PM CDT | Flash Flood Warning | PAH | Spencer | 119 min |
| Apr 3, 3:51 PM CDT | Flash Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 3 hr |
| Apr 3, 6:44 PM CDT | Flash Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 12 hr |
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 36 min |
| Apr 2, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 31 min |
| Apr 2, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 21 min |
| Apr 3, 12:31 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 3 hr |
| Apr 3, 6:10 PM CDT | Flash Flood Warning | PAH | Hopkins, McLean | 110 min |
Nearby
Flash Flood Warnings in Illinois, 2014Flash Flood Warnings in Indiana, 2014Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.